Hi everyone. I need further clarification about the depo shot used in mares. I've been having diarrhea issues with my horse, and I posted a thread on that a couple weeks ago. Some wonderful people suggested that since the diarrhea seems to come and go in cycles, that it may be hormone related. She's on depo, so I thought that hormones can't be the problem. Well, for the second time in less than two weeks my mare has shown the classic signs of being in heat. But she's on depo. How does that work? When I spoke to the barn manager, who's mare is also on depo, he told me that his mare did the same thing a few weeks ago. I got the bottle of depo in February last year from the vet. He said the bottle should last about a year, although its expiration date on it is 5/2013. The management at the barn gives it to her. Her most recent shot was last Thursday. And today she was showing signs of being in heat. I realize it could be that the batch is just expired and is no longer working, but am wondering about the long term effectiveness of it even when not expired. Thoughts?